Ohio, 2006

Damaging Wind in Ohio, July 19, 2006

July 19, 2006 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 19, 6:35 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 19, 6:35 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EDT WED JUL 19 2006

.AVIATION /00Z-24Z/...
AREA IN HAZY AIRMASS ON EAST SIDE OF UPPER HIGH. EARLY CONVECTION
NEAR CVG AND LUK WILL DIE DOWN WITHIN A COUPLE OF HOURS. EXPECT
VISIBILITIES AS LOW AS IFR LATE TONIGHT IN HAZE AND MIST.

CONVECTION IS FORECAST TO DEVELOP THURSDAY IN ADVANCE OF A SHORT
WAVE. WENT WITH SCATTERED CUMULONIMBUS AT ALL SITES BEGINNING 14Z.
ADDED VCTS AT DAY CMH AND LCK STARTING AT 20Z WHERE ACTIVITY SHOULD
BE MORE WIDESPREAD DUE TO GREATER SURFACE CONVERGENCE.
&&

.SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER PA/NW WITH
EASTERLY FLOW OVER FA. ANALYSIS ALSO SHOWS OUTFLOW BOUNDARY OVER
NRN ILLINOIS AND WRN IOWA WITH A MESO HIGH TO THE NORTH. SATELLITE
IMAGERY SHOWS FAIR WEATHER CU ACROSS SRN HALF OF FA.

MODELS ARE IN PRETTY GOOD AGREEMENT WITH TRANSITIONING REGION FROM
INFLUENCE OF UPPER RIDGE INTO MORE OF A NWLY FLOW AS WE TRANSITION
INTO AN EAST COAST RIDGE TROF. HOWEVER, THE FORECAST IS TOUGH AS
FORECAST LATER TONIGHT INTO THURSDAY NIGHT IS GOING TO LARGELY
MESOSCALE DRIVEN. CURRENT MCS OVER NW ILLINOIS WILL CONTINUE TO
MARCH SOUTH AND WEST. HOWEVER, MEAN FLOW AND INSTABILITY
PARAMETERS SUGGEST IS WILL DIE BEFORE IT REACHES NW OHIO.

OVERALL SYNOPTIC PATTERN SUGGESTS AN ACTIVE DAY THURSDAY INTO
THURSDAY NIGHT. HOWEVER, SOME OF THE DERIVED FIELDS ARE LESS THAN
FAVORABLE FOR A GOOD SEVERE WEATHER DAY. NAM IS FOCUSING BEST
INSTABILITY OVER IL/IN...EVEN WITH SURFACE TEMPS PROGGED IN THE
LOWER/MIDDLE 90S. GFS WHICH HAS CONVECTIVE FEEDBACK ISSUES IS
TRYING TO KEEP US TOO COOL AS IT KEEPS US RELATIVELY CLOUDY. AT
THIS POINT GOING TO RELY ON GFS FOR TIMING MINUS THE CONVECTIVE
FEEDBACK...AND PLAN ON MAINLY AN AFT/EVE EVENT. ATMOSPHERE SHOULD
AT LEAST SUPPORT MODERATE INSTABILITY WITH MEAN LEVEL FLOW OF 30
KTS AND PLENTY OF DRY AIR ALOFT SUGGESTING DOWNBURST WINDS WILL BE
THE MOST LIKELY SEVERE WEATHER TYPE. THREAT OF CONVECTION WILL
CONTINUE OVERNIGHT. WILL KEEP CHANCE POPS AS MESOSCALE EVOLUTION
IS STILL IN QUESTION.

AS FAR AS HEAT IS CONCERNED. CURRENT GRIDS AND FORECAST SUGGEST
101 TO 102 ACROSS THE SOUTHWEST FOR THURSDAY BEFORE CONVECTION
ROLES IN TOWARD EVENING. WITH THUNDERSTORMS BEING DRIVEN BY
MESOSCALE PROCESSES CONFIDENCE IN TIMING OF CLOUD COVER AND
PRECIP IS NOT HIGH THUS WILL DEFER HEAT ADVISORY TO NIGHT SHIFT
AND ADD IT TO HWO.

MAV TEMPS LOOK GOOD FOR LOWS. BUMPED UP HIGHS SEVERAL DEGREES AS
GFS IS PREDICTING TOO MANY CLOUDS.

TIPTON

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
COLD FRONT FORECAST TO PUSH SOUTH OF FA THROUGH THE DAY ON FRIDAY.
AS IT DOES..WILL LIKELY SEE SOME LINGERING SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE SOUTH. THE 19/00Z ECMWF APPEARS TO BE PUSHING
THE FRONT FURTHER TO OUR SOUTH THROUGH THE WEEKEND AND DRYING US
OUT. HOWEVER...THE 19/12Z GFS IS STILL TRYING TO SLOW THINGS UP AND
BRING A WAVE ALONG THE FRONT FRIDAY NIGHT INTO SATURDAY. WILL BACK
OFF ON POPS A BIT THROUGH THIS TIME FRAME BUT FOR CONSISTENCY
PURPOSES...WILL STILL MAINTAIN A CHANCE OF THUNDERSTORMS ACROSS THE
SOUTH THROUGH SATURDAY NIGHT. HIGH PRESSURE SHOULD THEN BUILD INTO
THE REGION THROUGH THE EARLY PART OF NEXT WEEK SO WILL KEEP IT
RELATIVELY DRY THROUGH THE REST OF THE EXTENDED. WITH COOLER AIRMASS
FILTERING IN BEHIND FRONT...SHOULD SEE A RETURN TO MORE SEASONABLE
TEMPERATURES THROUGH THE LONG TERM PERIOD.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 19, 3:02 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT WED JUL 19 2006

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-
202015-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
ROSS-HOCKING-
402 PM EDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON
AND EVENING AHEAD OF AN APPROACHING COLD FRONT. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING.

INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-202015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
402 PM EDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDICES WILL APPROACH 100 ON THURSDAY AS TEMPERATURES ONCE AGAIN
CLIMBING INTO THE LOWER 90S WITH THE ATMOSPHERE BEING A LITTLE
MORE HUMID.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND
EVENING.

 TIPTON

The radar

The Cincinnati radar (KILN), 71 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
July 19, 8:10 PM EST to 8:14 PM EST
Where
Hamilton County, Cincinnati
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
39.117, -84.550

Trees and powerlines were downed just north of downtown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524851.